Alert archive / Kansas / Flash Flood Warnings in 2008
Flash Flood Warning 174, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 13, 2008, 4:34 PM CDT for Vernon County, Missouri; Bourbon County, Crawford County, Kansas. It was in force for 12 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2008, 4:34 PM CDT (21:34 UTC)
- Expired
- Sep 14, 2008, 5:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Crawford County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 110 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 4:59 PM CDT | FLASH FLOOD | 3 E Mapleton, KS | THE LITTLE OSAGE RIVER HAS FLOODED A SECTION OF HIGHWAY 31 APPROXIMATELY THREE MILES EAST OF MAPLETON. ALSO...A SECTION OF COUNTY 1198 IS FLOODED BY THE ROBINSON BRANCH OF THE MARMATON RIVER APPROXIMATELY ONE MILE NORTHEAST OF REDFIELD. |
| Sep 13, 6:39 PM CDT | FLASH FLOOD | 3 Nne Fort Scott, KS | TRAINED SPOTTER OBSERVED FLOODING OVER A SECTION OF 205TH STREET...ALONG WITH A SECTION OF POPLAR ROAD. FLOODED TRIBUTARIES OF MILL CREEK IS FLOODING THESE ROADS. |
| Sep 13, 7:03 PM CDT | FLASH FLOOD | 3 E Pittsburg, KS | A TRIBUTARY OF COW CREEK WAS FLOODING A SECTION OF STATE LINE ROAD. |
| Sep 13, 8:15 PM CDT | FLASH FLOOD | Pittsburg, KS | ROADS IMPASSIBLE BETWEEN 160 AND 126 HIGHWAYS. MOST REPORTS HAVE BEEN FROM EASTERN PART OF COUNTY. |
| Sep 13, 8:17 PM CDT | FLASH FLOOD | Pittsburg, KS | COW CREEK IS FLOODING NUMEROUS ROADS OVER EASTERN AND SOUTHEASTERN CRAWFORD COUNTY. |
| Sep 13, 9:53 PM CDT | HEAVY RAIN 3.75 | Fulton, KS | RAINFALL FROM 6 PM FRIDAY TO 730 PM SATURDAY. LOW WATER CROSSINGS FLOODED ACROSS COUNTY. FISH CREEK NEAR FULTON AT BANKFULL. LITTLE OSAGE OUT OF ITS BANKS AT THE JUNCTION OF HIGHWAY 31 AND 165TH ROAD. |
| Sep 14, 12:00 AM CDT | FLASH FLOOD | 2 S Milo, MO | DD HIGHWAY FLOODED EAST OF HIGHWAY 71 |
| Sep 14, 12:00 AM CDT | FLASH FLOOD | 3 Ese Richards, MO | HIGHWAY H FLOODED SOUTH OF HIGHWAY O |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 132134
FFWSGF
KSC011-037-MOC217-141000-
/O.NEW.KSGF.FF.W.0174.080913T2134Z-080914T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT SAT SEP 13 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOURBON COUNTY IN SOUTHEAST KANSAS...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 500 AM CDT SUNDAY.
* AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING AN AREA OF HEAVY RAIN ACROSS CRAWFORD...BOURBON...AND
VERNON COUNTIES. THIS RAIN WILL LIKELY CAUSE FLOODING...AS SOIL
MOISTURE LEVELS REMAIN ELEVATED FROM PREVIOUS RAINFALL. ADDITIONAL
RAINFALL IS EXPECTED OVERNIGHT...AS STORM TOTAL AMOUNTS COULD
RANGE FROM TWO TO FIVE INCHES ACROSS THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3804 9506 3803 9462 3806 9461 3806 9431
3804 9423 3806 9413 3804 9406 3764 9409
3765 9462 3733 9462 3734 9508 3781 9509
$$
CRAMER3 follow-up statements
000
WGUS73 KSGF 140243
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT SAT SEP 13 2008
KSC011-037-MOC217-141000-
/O.CON.KSGF.FF.W.0174.000000T0000Z-080914T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-VERNON MO-
943 PM CDT SAT SEP 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
FOR BOURBON...CRAWFORD AND VERNON COUNTIES...
AT 940 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THE
THREE TO FOUR INCHES OF RAINFALL THAT HAS FALLEN THROUGHOUT THE DAY
HAS LEAD TO FLOODING OVER SEVERAL HIGHWAYS...INCLUDING PARTS
OF AA NORTH OF DEDRICK...C WEST OF WALKER AND D AT MILO IN VERNON
COUNTY...ALONG WITH HIGHWAY A NEAR THE VERNON AND BARTON COUNTY
LINE.
IN KANSAS...CITY STREETS IN FORT SCOTT AND 165 SOUTH OF 31 WERE
FLOODED...ALONG WITH SEVERAL ROADS BETWEEN HIGHWAYS 160 AND 126 IN
EASTERN CRAWFORD COUNTY.
IN ADDITION TO THESE ROUTES...NUMEROUS SECONDARY ROADS ARE ALSO
IMPASSIBLE THROUGHOUT THE THREE COUNTY AREA.
A LARGE AREA OF MODERATE TO OCCASIONALLY HEAVY RAIN WILL MOVE
NORTHWARD THROUGH THE WARNED AREA PRODUCING ANOTHER 1 TO 3 INCHES OF
RAIN OVERNIGHT. THIS ADDITIONAL RAIN WILL MAKE TRAVEL IN FLOOD PRONE
AREAS EVEN MORE DANGEROUS...ESPECIALLY AT NIGHT WHEN FLOODING IS
HARD TO RECOGNIZE.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A
VEHICLE.
LAT...LON 3804 9506 3803 9462 3806 9461 3806 9431
3804 9423 3806 9413 3804 9406 3764 9409
3765 9462 3733 9462 3734 9508 3781 9509
$$
RUNNELS000
WGUS73 KSGF 140619
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
119 AM CDT SUN SEP 14 2008
KSC011-037-MOC217-141000-
/O.CON.KSGF.FF.W.0174.000000T0000Z-080914T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-VERNON MO-
119 AM CDT SUN SEP 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
BOURBON...CRAWFORD AND VERNON COUNTIES...
AT 113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. BETWEEN TWO AND
FOUR INCHES OF RAIN HAS FALLEN SINCE SATURDAY AFTERNOON WITH AN
ADDITIONAL ONE TO TWO INCHES OF RAINFALL POSSIBLE FOR THE REMAINDER
OF TONIGHT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCAL LAW ENFORCEMENT HAVE REPORTED NUMEROUS ROADS FLOODED ACROSS
THE AREA. LOW LYING AREAS AND AREAS NEAR CREEKS AND STREAM WILL BE
THE FIRST TO FLOOD...AND ADDITIONAL FLOODED ROADWAYS ARE EXPECTED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LAT...LON 3804 9506 3803 9462 3806 9461 3806 9431
3804 9423 3806 9413 3804 9406 3764 9409
3765 9462 3733 9462 3734 9508 3781 9509
$$
GAGAN000
WGUS73 KSGF 140959
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 AM CDT SUN SEP 14 2008
KSC011-037-MOC217-141001-
/O.EXP.KSGF.FF.W.0174.000000T0000Z-080914T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-VERNON MO-
459 AM CDT SUN SEP 14 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 AM CDT FOR BOURBON...
CRAWFORD AND VERNON COUNTIES...
RAINFALL HAS ENDED ACROSS THE AREA...HOWEVER RUNOFF WILL CONTINUE
TODAY. AS A RESULT THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE AND AN AREAL FLOOD WARNING HAS BEEN ISSUED. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 3804 9506 3803 9462 3806 9461 3806 9431
3804 9423 3806 9413 3804 9406 3764 9409
3765 9462 3733 9462 3734 9508 3781 9509
$$
GAGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 3:04 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 13, 3:04 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT SAT SEP 13 2008
.DISCUSSION...
MAIN FOCUS FOR THIS FORECAST PACKAGE WAS ON THE EXPECTED HEAVY
RAINFALL AND WIND OVER THE NEXT 24 HOURS AS THE REMNANTS OF IKE
CROSS THROUGH THE REGION. THIS LATEST FORECAST HAS SHIFTED THE
AXIS OF THE HEAVIEST RAINFALL EVER SO SLIGHTLY TO THE WEST...AND
ALSO TAKEN THE MAIN IMPACTS OF IKE OUT OF HERE A BIT QUICKER ON
SUNDAY. ONE OTHER POTENTIAL IMPACT FROM THE REMNANTS OF IKE WILL
BE THE THREAT FOR ISOLATED TORNADOES. PLEASE REFER TO THE
MESOSCALE CONVECTIVE DISCUSSION BELOW FOR FURTHER DETAILS.
TONIGHT AND SUNDAY...IKE IS MAKING STEADY PROGRESS TO THE NORTH
THIS AFTERNOON ACROSS EASTERN TEXAS. THE TRACK UP TO THIS POINT
HAS TAKEN A SLIGHT WESTWARD JOG FROM THE PREVIOUS FORECAST.
MODELS ARE ALL VERY CONSISTENT IN TAKING THE REMNANTS OF IKE
ACROSS EXTREME SOUTHEAST OKLAHOMA THIS EVENING...AND THEN ACROSS
SOUTH CENTRAL AND SOUTHEAST MISSOURI EARLY SUNDAY MORNING. THE
REMNANTS WILL THEN QUICKLY RACE NORTHEAST INTO THE LOWER GREAT
LAKES BY SUNDAY AFTERNOON. THE REMNANTS OF IKE WILL CONTINUE TO
INTERACT WITH A SLOW MOVING FRONTAL BOUNDARY...PROVIDING A FOCUS
FOR VERY HEAVY RAINFALL.
BASED ON THE LATEST PROJECTED PATH AND TIMING OF IKE AND THAT
SURFACE FRONT...THE EXPECTED AREA OF HIGHEST QPF HAS BEEN SHIFTED
A BIT FARTHER WEST. PRESENT INDICATIONS ARE FOR WIDESPREAD 4 TO
6 INCH AMOUNTS ALONG AND JUST NORTH OF THE INTERSTATE 44 CORRIDOR.
1 TO 4 INCH AMOUNTS ARE EXPECTED ACROSS THE REST OF THE MISSOURI
OZARKS AND SOUTHEAST KANSAS. THERE IS NO QUESTION THAT WE WILL SEE
LOCALLY HIGHER AMOUNTS. THE BULK OF THE RAINFALL IS EXPECTED TO
OCCUR FROM MID EVENING INTO EARLY SUNDAY MORNING. THE RAIN MAY
ACTUALLY BE OVER ACROSS MUCH OF THE AREA BY EARLY SUNDAY
AFTERNOON. THE FLOOD WATCH WILL BE UPDATED BY 4 PM WITH THE LATEST
INFORMATION.
EAST TO SOUTHEAST WINDS WILL BEGIN TO INCREASE EARLY THIS EVENING
AS THE REMNANTS OF IKE CROSS THE RED RIVER. WINDS WILL THEN
EVENTUALLY BACK AROUND TO THE NORTHEAST AND EVENTUALLY NORTHWEST
ON SUNDAY MORNING AS THE LOW CENTER CROSSES SOUTH CENTRAL AND
SOUTHEAST MISSOURI. SUSTAINED WIND SPEEDS WILL INCREASE INTO THE
20 TO 30 MPH RANGE BY SUNRISE TOMORROW...BEFORE SLOWLY
DIMINISHING LATE SUNDAY MORNING AND AFTERNOON. THE LATEST SUITE OF
SHORT RANGE MODELS INDICATES 45 TO 50 KNOTS OF WIND AROUND THE 925
MB LEVEL FROM LATE TONIGHT INTO SUNDAY MORNING. THINK THERE WILL
BE ENOUGH MOMENTUM TRANSFER IN HEAVIER RAIN BANDS FOR 45 TO 50 MPH
GUSTS DOWN TO THE SURFACE. BEST CHANCE FOR THIS WILL LIKELY BE
ALONG THE PLATEAU AND CLOSER TO THE TRACK OF THE LOW CENTER ACROSS
SOUTH CENTRAL MISSOURI. A WIND ADVISORY HAS BEEN POSTED FOR THESE
AREAS.
SUNDAY NIGHT THROUGH FRIDAY...AFTER THE REMNANTS OF IKE GET OUT
OF HERE...A VERY QUIET PERIOD IS EXPECTED THROUGH FRIDAY. A DRY
NORTHWEST FLOW ALOFT WILL KEEP MOST IF NOT ALL OF THE MISSOURI
OZARKS DRY. TEMPERATURES WILL BE COOL AS A SURFACE RIDGE AXIS
SLOWLY NUDGES SOUTHEAST ACROSS THE REGION. MAY HAVE TO WORRY ABOUT
FOG FOR A NIGHT OR TWO AFTER THESE HEAVY RAINS. TEMPERATURES BY
MID TO LATE WEEK WILL SLOWLY WARM AS LOW LEVEL WINDS BEGIN TO
SHIFT AROUND TO THE SOUTHEAST AND SOUTH.
SCHAUMANN
&&
.PREV DISCUSSION...
/ISSUED 144 PM CDT SAT SEP 13 2008/
...MESOSCALE CONVECTIVE DISCUSSION...
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD WILL BE CLOSELY
MONITORING ENVIRONMENTAL AND RADAR TRENDS OVER THE NEXT FEW
HOURS...REGARDING THE DEVELOPMENT OF MINI SUPERCELL THUNDERSTORMS.
AN INCREASINGLY UNSTABLE AND MODERATELY SHEARED AIRMASS REMAINS IN
PLACE ACROSS SOUTHERN AND CENTRAL MISSOURI. INTERMITTENT CLOUD
BREAKS HAVE ALLOWED TEMPERATURES TO WARM INTO THE LOWER AND MIDDLE
80S...WHILE BACKED SOUTH TO SOUTHEAST SURFACE WINDS ARE ENHANCING
LOW LEVEL SHEAR.
FROM THE 18Z SPECIAL KSGF RAOB...213 J/KG OF 0-3KM CAPE EXISTED
WHILE OVERALL SURFACE BASED CAPE HAD EXCEEDED 1000 J/KG. LOW LEVEL
SHEAR WAS MARGINAL...BUT SHOULD TREND STRONGER AS SURFACE WINDS BACK
MORE TO THE SOUTHEAST WITH TIME. WITH THE REMNANT LOW OF IKE
APPROACHING...SPEED SHEAR WILL BECOME STRONGLY SHEARED.
CRAMER
&&
.AVIATION...
PILOTS FLYING IN/OUT OF SPRINGFIELD AND JOPLIN SHOULD BE AWARE THAT
SEVERAL AVIATION CONCERNS WILL EXIST THROUGH THE NEXT 24 HOURS.
RAINFALL ASSOCIATED WITH HURRICANE IKE WILL MOVE INTO THE JOPLIN AND
SPRINGFIELD AIRPORTS THIS AFTERNOON. WE CAN NOT RULE OUT A FEW
THUNDERSTORMS AS WELL.
FLIGHT CATEGORIES WILL FALL LATE THIS AFTERNOON AND EVENING...AND
REMAIN WITHIN THE IFR AND MVFR CATEGORIES THROUGH THE OVERNIGHT
HOURS. CEILINGS WILL EVENTUALLY FALL TO AROUND 500-700 FEET
OVERNIGHT...WHILE VISIBILITIES ALSO FALL TO IFR AS THE HEAVY RAIN
SETTLES IN. THE HEAVIEST RAIN WILL FALL BETWEEN MIDNIGHT TONIGHT
AND NOON SUNDAY.
FINALLY...WIND GUSTS UP TO 40 MPH CAN NOT BE RULED OUT...ESPECIALLY
AFTER MIDNIGHT. THE REMNANT LOW OF HURRICANE IKE TRAVELS THROUGH
SOUTHERN MISSOURI...WHICH WILL DRAMATICALLY INCREASE THE LOW LEVEL
PRESSURE GRADIENT...RESULTING IN THESE STRONG WINDS.
CRAMER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH MONDAY MORNING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
WIND ADVISORY FROM 1 AM TO 1 PM CDT SUNDAY FOR MOZ057-058-
069>071-079>083-088>098-101>106.
KS...FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Sep 13, 3:31 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 331 PM CDT SAT SEP 13 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 331 PM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: FLASH FLOODING...ISOLATED TORNADOES...AND WIND GUSTS UP 45 MPH. AREAS AFFECTED AND TIMING: THIS AFTERNOON THROUGH TONIGHT. DISCUSSION: THERE IS A RISK THAT AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE OVER THE OUTLOOK AREA THIS AFTERNOON AND THIS EVENING. A VERY MOIST AND INCREASINGLY UNSTABLE AIRMASS WAS IN PLACE OVER THE OUTLOOK AREA TODAY. AS AFTERNOON TEMPERATURES WARM TOWARD THE 80S...ISOLATED TO SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP. GIVEN THE STRENGTH OF WIND SHEAR PRESENT WITHIN THIS AFTERNOONS AIRMASS...ISOLATED TORNADOES CAN NOT BE RULED OUT. STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM TWO TO SEVEN INCHES OVERNIGHT TONIGHT AND INTO SUNDAY MORNING. FLOODING OF SMALL STREAMS...CREEKS...AND SOME MAIN STEM RIVERS IS EXPECTED. THE MOST INTENSE RAINFALL WILL OCCUR BETWEEN MIDNIGHT TONIGHT AND NOON SUNDAY. ISOLATED TORNADOES WILL ALSO BE POSSIBLE OVERNIGHT. FINALLY...WIND GUSTS UP TO 45 MPH ARE EXPECTED FROM MIDNIGHT TONIGHT THROUGH EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAINFALL WILL BE ONGOING ACROSS THE AREA EARLY SUNDAY MORNING...AS THE REMNANT LOW FROM IKE TRACKS ACROSS SOUTHERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Sep 13, 12:29 PM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1229 PM CDT SAT SEP 13 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-132030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 1229 PM CDT SAT SEP 13 2008 ...SIGNIFICANT RISES ARE EXPECTED ON THE FOLLOWING RIVERS... THE GASCONADE RIVER AT HAZELGREEN. THE GASCONADE RIVER AT JEROME. THE MARMATON RIVER AT NEVADA. THE BIG PINEY RIVER AT FORT LEONARD WOOD. THE NORTH FORK OF THE WHITE RIVER AT TECUMSEH. THE LITTLE OSAGE RIVER AT HORTON. THE OSAGE RIVER AT SCHELL CITY. THE SAC RIVER AT CAPLINGER MILLS. THE JACKS FORK RIVER AT EMINENCE. THE POTENTIAL OF RIVER FLOODING HAS INCREASED SIGNIFICANTLY DUE TO RAINFALL THAT HAS ALREADY OCCURRED ACROSS PORTIONS OF THE OSAGE RIVER BASIN...AND THE RAINFALL EXPECTED ACROSS MOST OF THE RIVER BASINS IN THE OZARKS WHICH INCLUDES THE WHITE...BLACK... GASCONADE...AND OSAGE RIVER BASINS THROUGH SUNDAY AFTERNOON. CURRENT RAINFALL FORECAST AMOUNTS BETWEEN NOON ON SATURDAY TO LATE SUNDAY AFTERNOON WILL AVERAGE BETWEEN FOUR AND EIGHT INCHES ACROSS THE GASCONADE...WHITE AND BLACK RIVER BASINS...WITH ONE TO THREE INCHES ACROSS THE OSAGE...LITTLE OSAGE...MARMATON AND SAC RIVER BASINS. BASED ON CURRENT FORECASTS WHICH INVOLVES THE EVOLUTION OF HURRICANE IKE...AND A FRONTAL BOUNDARY MOVING ACROSS MISSOURI...RIVER LEVELS ACROSS THE WHITE AND GASCONADE RIVER BASINS COULD POTENTIALLY REACH LEVELS COMPARABLE TO THE MARCH 2008 RECORD FLOODING...ESPECIALLY THE JAMES RIVER AT GALENA...AND THE GASCONADE RIVER AT HAZELGREEN. PLEASE REMEMBER...ANY ADDITIONAL RAINFALL...OR ANY DEVIATION IN THE RAINFALL FORECAST WILL SIGNIFICANT ALTER THE RIVER FORECAST CREST. PEOPLE LIVING ALONG CREEKS AND STREAMS SHOULD BE AWARE OF THE LATEST STATEMENTS AND POSSIBLE WARNINGS. THE LITTLE OSAGE RIVER NEAR HORTON HAS A FLOOD STAGE OF 41.0 FEET. THE LATEST STAGE IS 37.1 FEET AT 11 AM SATURDAY. THE OSAGE RIVER NEAR SCHELL CITY HAS A FLOOD STAGE OF 30.0 FEET. THE LATEST STAGE IS 22.5 FEET AT 11 AM SATURDAY. THE BIG PINEY RIVER AT FORT LEONARD WOOD HAS A FLOOD STAGE OF 13.0 FEET. THE LATEST STAGE IS 9.8 FEET AT 7 AM SATURDAY. THE JACKS FORK RIVER AT EMINENCE HAS A FLOOD STAGE OF 12.0 FEET. THE LATEST STAGE IS 3.5 FEET AT 11 AM SATURDAY. THE GASCONADE RIVER AT HAZELGREEN HAS A FLOOD STAGE OF 21.0 FEET. THE LATEST STAGE IS 2.3 FEET AT 11 AM SATURDAY. THE GASCONADE RIVER AT JEROME HAS A FLOOD STAGE OF 15.0 FEET. THE LATEST STAGE IS 3.1 FEET AT 11 AM SATURDAY. THE MARMATON RIVER NEAR NEVADA HAS A FLOOD STAGE OF 20.0 FEET. THE LATEST STAGE IS 14.0 FEET AT 11 AM SATURDAY. THE NORTH FORK OF WHITE RIVER NEAR TECUMSEH HAS A FLOOD STAGE OF 20.0 FEET. THE LATEST STAGE IS 2.7 FEET AT 11 AM SATURDAY. THE SAC RIVER NEAR CAPLINGER MILLS HAS A FLOOD STAGE OF 16.0 FEET. THE LATEST STAGE IS 7.8 FEET AT 11 AM SATURDAY. JLT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:41 AM CDT | River Flood Warning | SGF | Stone | 63 hr |
| Sep 13, 11:30 AM CDT | Wind Advisory | SGF | Barry, Camden, Christian, Dade, Dallas, Dent and 21 more | 26 hr |
| Sep 13, 1:03 PM CDT | River Flood Warning | SGF | Vernon | 6 days |
| Sep 13, 1:03 PM CDT | River Flood Warning | SGF | Vernon | 7 days |
| Sep 13, 2:44 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Sep 13, 2:44 PM CDT | River Flood Warning | SGF | Cedar | 6 hr |
| Sep 13, 5:06 PM CDT | Flash Flood Warning | SGF | Benton, St. Clair | 12 hr |
| Sep 13, 5:38 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 11 hr |
| Sep 13, 2:44 PM CDT | River Flood Warning | SGF | Bourbon | 29 hr |
| Sep 13, 2:44 PM CDT | River Flood Warning | SGF | Bourbon | 48 hr |
Nearby
Flash Flood Warnings in Kansas, 2008Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.